MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLT + SAMPLER, MULTIPLS, RBC

TERUMO BCT TRIMA ACCEL; TRIMA PLT + SAMPLER, MULTIPLS, RBC
Model Number 82416
Medical Device Problem Codes Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A used trima set containing blood was returned for investigation.Visual inspection revealed a tear in the return pump header tubing.The tear was located in the outlet bond socket to the cassette.Per the customer, the air was noted throughout set, return line and centrifuge tubing.All luer connections were tight.No clotting was noted in the channel or in the return reservoir.The blood diversion pouch was not inflated with air, and no air was being drawn in through the ac line/filter.The run data file (rdf) was analyzed for this event.Rdf shows there were no issues during setup/loading of the disposable.Within the first minute of the procedure starting, there were 4 draw pressure too low alerts.The first return began ~4 minutes into the procedure.Before the end of return, the operator pressed paused and there were multiple one and 3 minute pause alerts.Shortly after these alerts, the operator ended the procedure.It is assumed this is the time when the operator was sterile docking a new needle.The level sensor does not show air at the low level sensor once the system was primed during set up.First draw cycle volume =179 ml which is a normal first draw volume and well within alarm limits, so cassette was filling as expected since there were no prime or first cycle alarms.Disposables lot history: a disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the air in line experienced by the customer.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
The customer reported air in the tubing set during an apheresis platelet procedure.She reported the air was through the set.The picture provided by the customer shows air in the return line and coming from the centrifuge.She did not find any leaks.She noted the air 20 seconds after the first return cycle began.She clamped the return line and stopped the procedure.No air was returned to the donor, rinseback was not given.The donor was observed for 15-20 minutes and showed no ill signs.Donor required no medical intervention and left on their own accord.The customer also reported this was from the 2nd venipuncture, attached needle did not leak.Full patient id: (b)(6).
 
Event or Problem Description
The customer reported air in the tubing set during an apheresis platelet procedure.She reported the air was through the set.The picture provided by the customer shows air in the return line and coming from the centrifuge.She did not find any leaks.She noted the air 20 seconds after the first return cycle began.She clamped the return line and stopped the procedure.No air was returned to the donor, rinseback was not given.The donor was observed for 15-20 minutes and showed no ill signs.Donor required no medical intervention and left on their own accord.The customer also reported this was from the 2nd venipuncture, attached needle did not leak.Full patient id:(b)(6).
 
Additional Manufacturer Narrative
Investigation: a used trima set containing blood was returned for investigation.Visual inspection revealed a tear in the return pump header tubing.The tear was located in the outlet bond socket to the cassette.Per the customer, the air was noted throughout set, return line and centrifuge tubing.All luer connections were tight.No clotting was noted in the channel or in the return reservoir.The blood diversion pouch was not inflated with air, and no air was being drawn in through the ac line/filter.The run data file (rdf) was analyzed for this event.Rdf shows there were no issues during setup/loading of the disposable.Within the first minute of the procedure starting, there were 4 draw pressure too low alerts.The first return began ~4 minutes into the procedure.Before the end of return, the operator pressed paused and there were multiple one and 3 minute pause alerts.Shortly after these alerts, the operator ended the procedure.It is assumed this is the time when the operator was sterile docking a new needle.The level sensor does not show air at the low level sensor once the system was primed during set up.First draw cycle volume =179 ml which is a normal first draw volume and well within alarm limits, so cassette was filling as expected since there were no prime or first cycle alarms.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the air in line experienced by the customer.Root cause: the root cause of the air in the set was determined to be due to a tear in the return pump header tubing.A definitive root cause of the tear could not be determined but it is likely due to one or a combination of the possible causes listed below: excessive solvent used at the pump header bond sites, which can weaken the tubing repeated loading/unloading of the tubing set repeated pausing of pumps during loading and prime forceful removal of the set from the packaging.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT + SAMPLER, MULTIPLS, RBC
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key16151788
Report Number1722028-2023-00016
Device Sequence Number7005749
Product Code GKT
UDI-Device Identifier05020583824164
UDI-Public05020583824164
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model Number82416
Device Catalogue Number4824162
Device Lot Number2210192142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale